Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 59, NWS La Crosse, WI

May 31, 2013Mower County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 8:43 PM CDT for Mower County, Olmsted County, Minnesota. It was in force for 62 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 8:43 PM CDT (01:43 UTC)
Expired
May 31, 2013, 9:45 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:55 PM CDTTSTM WND GST 574 S Rochester, MN
May 31, 8:55 PM CDTHAIL 14 S Rochester, MN
May 31, 9:10 PM CDTHAIL 0.51 N Stewartville, MN
May 31, 9:11 PM CDTHAIL 0.75Stewartville, MN
May 31, 9:33 PM CDTHAIL 0.754 E Stewartville, MN
May 31, 9:37 PM CDTHAIL 0.884 E Stewartville, MNWIND IS PICKING UP
May 31, 9:40 PM CDTHAIL 1Predmore, MNGROUND COVERED WITH HAIL
May 31, 9:43 PM CDTHAIL 0.252 Sw Eyota, MN
May 31, 9:45 PM CDTHAIL 12 Sw Eyota, MN
May 31, 9:45 PM CDTHAIL 1.757 Se Rochester, MN
May 31, 9:46 PM CDTHAIL 0.25Predmore, MN
May 31, 9:47 PM CDTHAIL 11 Sw Eyota, MN
May 31, 9:50 PM CDTHAIL 0.251 W Eyota, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2032 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS53 KARX 010143
SVRARX
MNC099-109-010245-
/O.NEW.KARX.SV.W.0059.130601T0143Z-130601T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 945 PM CDT

* AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  STEWARTVILLE...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTHERN ROCHESTER AROUND 900 PM CDT.
  EYOTA AROUND 920 PM CDT.
  DOVER AROUND 930 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ROCHESTER AIRPORT...PLEASANT 
GROVE...SIMPSON...MARION...PREDMORE...AND CHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9272 4386 9267 4389 9268 4418 9232
      4411 9232 4411 9221 4397 9208 4385 9235
      4385 9244 4380 9245 4371 9268 4381 9277
TIME...MOT...LOC 0143Z 232DEG 23KT 4387 9253

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
4 follow-up statements
606 
WWUS53 KARX 010157
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT FRI MAY 31 2013

MNC099-109-010245-
/O.CON.KARX.SV.W.0059.000000T0000Z-130601T0245Z/
MOWER MN-OLMSTED MN-
857 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OLMSTED AND
NORTHEASTERN MOWER COUNTIES UNTIL 945 PM CDT...

AT 855 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ROCHESTER TO STEWARTVILLE...AND MOVING NORTHEAST
AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EYOTA AROUND 920 PM CDT.
  DOVER AROUND 925 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MARION...VIOLA...AND PREDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4385 9272 4386 9267 4389 9268 4418 9232
      4411 9232 4411 9221 4397 9208 4385 9235
      4385 9244 4380 9245 4371 9268 4381 9277
TIME...MOT...LOC 0157Z 227DEG 33KT 4398 9239 4386 9247

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
404 
WWUS53 KARX 010201
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT FRI MAY 31 2013

MNC099-109-010245-
/O.CON.KARX.SV.W.0059.000000T0000Z-130601T0245Z/
MOWER MN-OLMSTED MN-
901 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OLMSTED AND
NORTHEASTERN MOWER COUNTIES UNTIL 945 PM CDT...

AT 855 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ROCHESTER TO STEWARTVILLE...AND MOVING NORTHEAST
AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL AND 57 MILE    
         PER HOUR WIND WAS REPORTED 4 MILES SOUTH OF ROCHESTER.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EYOTA AROUND 920 PM CDT.
  DOVER AROUND 925 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MARION...VIOLA...AND PREDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4385 9272 4386 9267 4389 9268 4418 9232
      4411 9232 4411 9221 4397 9208 4385 9235
      4385 9244 4380 9245 4371 9268 4381 9277
TIME...MOT...LOC 0200Z 227DEG 33KT 4400 9236 4388 9244

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
221 
WWUS53 KARX 010213
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT FRI MAY 31 2013

MNC099-109-010245-
/O.CON.KARX.SV.W.0059.000000T0000Z-130601T0245Z/
MOWER MN-OLMSTED MN-
913 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OLMSTED AND
NORTHEASTERN MOWER COUNTIES UNTIL 945 PM CDT...

AT 911 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EYOTA TO STEWARTVILLE...AND MOVING NORTHEAST AT
30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EYOTA AROUND 940 PM CDT.
  DOVER AROUND 945 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PREDMORE...AND MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4385 9272 4386 9267 4389 9268 4418 9232
      4411 9232 4411 9221 4397 9208 4385 9235
      4385 9244 4380 9245 4371 9268 4381 9277
TIME...MOT...LOC 0213Z 231DEG 26KT 4402 9227 4389 9245

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
492 
WWUS53 KARX 010231
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT FRI MAY 31 2013

MNC099-109-010245-
/O.CON.KARX.SV.W.0059.000000T0000Z-130601T0245Z/
MOWER MN-OLMSTED MN-
931 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OLMSTED AND
NORTHEASTERN MOWER COUNTIES UNTIL 945 PM CDT...

AT 926 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF ELGIN TO 7 MILES SOUTHWEST
OF EYOTA...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EYOTA AROUND 940 PM CDT.
  DOVER AROUND 945 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4385 9272 4386 9267 4389 9268 4418 9232
      4411 9232 4411 9221 4397 9208 4385 9235
      4385 9244 4380 9245 4371 9268 4381 9277
TIME...MOT...LOC 0230Z 231DEG 26KT 4410 9214 4397 9232

HAIL...1.00IN
WIND...60MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:51 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 31, 6:51 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT FRI MAY 31 2013

.MESOSCALE DISCUSSION...
ISSUED AT 637 PM CDT FRI MAY 31 2013

A LINE OF SCATTERED THUNDERSTORMS HAS FIRED UP FROM WEST OF EAU
CLAIRIE WI TO EAST OF ROCHESTER MN AND CHARLES CITY IA. THESE
STORMS ARE ALONG A DRY LINE. THEY TOOK A LITTLE BIT TO REALLY GET
GOING...APPEARING TO WAIT FOR A 300MB JET STREAK COMING UP THROUGH
CENTRAL IA TO AID IN UPPER LEVEL DIVERGENCE. NCAPE VALUES ARE
QUITE HIGH...AROUND 0.25 PER RAP ANALYSIS...WHICH WOULD FAVOR
RAPID THUNDERSTORM DEVELOPMENT GIVEN THE FORCING. THIS MAY BE A
REASON WHY THE STORMS IN WABASHA...WINONA AND BUFFALO
COUNTIES...AS WELL AS FLOYD...MITCHELL AND HOWARD COUNTIES IN
IOWA. THE STORM IN NORTHEAST IOWA HAS HAD A HISTORY OF FUNNELS.
0-1KM SHEAR HAS INCREASED...TOWARDS 15-20 KT...SO WILL HAVE TO
MONITOR POTENTIAL FOR TORNADOES.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 650 PM CDT FRI MAY 31 2013

SCATTERED THUNDERSTORMS HAVE FORMED ACROSS SOUTHEAST MINNESOTA...
SOME AHEAD OF A DRY LINE AND OTHERS AHEAD OF A COLD FRONT. RIGHT
NOW BOTH TAF SITES ARE NOT BEING AFFECTED... HOWEVER...AM
ANTICIPATING THAT BOTH COULD SEE SHOWERS AND/OR STORMS WITHIN THE
NEXT FEW HOURS. HAVE COVERED THAT WITH VCTS FOR NOW GIVEN THE
SCATTERED NATURE. IF THE STORMS ORGANIZE INTO A MORE CONGEALED
LINE...WILL AMEND THE TAFS TO PUT THE TSRA. THESE STORMS COULD
PRODUCE LARGE HAIL AND STRONG WINDS. THE COLD FRONT ITSELF IS BACK
JUST WEST OF I-35. ONCE THE FRONT PASSES LATE THIS
EVENING...EXPECT MUCH OF THE PRECIPITATION CONCERN TO END. MVFR
STRATUS BECOMES THE NEXT ISSUE...ASSOCIATED WITH LOW PRESSURE IN
THE DAKOTAS MOVING TO THE EAST. IT APPEARS THIS STRATUS WILL GET
INTO RST AROUND 13Z. THE VALLEY LOCATION OF LSE SHOULD KEEP THE
CEILINGS VFR. A SECONDARY COLD FRONTAL PASSAGE LOOKS TO MOVE
THROUGH THE TAF SITES LATE IN THE DAY. IN ITS WAKE...SHOWERS AND
POSSIBLY EVEN A FEW THUNDERSTORMS SHOULD MOVE INTO THE TAF SITES.
HAVE ONLY INCLUDED THE -SHRA AT THIS TIME...SINCE THUNDERSTORM
UNCERTAINTY IS QUITE HIGH.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MESOSCALE...AJ
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 7:29 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
729 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...SOME OF WHICH
MAY BE SEVERE. THE STORMS HAVE HAD A HISTORY OF LARGE HAIL...
DAMAGING WINDS AND EVEN ISOLATED TORNADOES. THE POTENTIAL FOR THESE
SEVERE HAZARDS WILL CONTINUE UNTIL 10 PM WHEN THE STORMS ARE EXPECTED
TO WEAKEN.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, May 31, 7:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             3 N ARCADIA             44.30N 91.49W
05/31/2013  E0.88 INCH       TREMPEALEAU        WI   FIRE DEPT/RESCUE

0729 PM     HAIL             4 W ARCADIA             44.25N 91.57W
05/31/2013  E0.88 INCH       BUFFALO            WI   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED WHILE SPOTTING

&&

SHEA
Local storm report, May 31, 7:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             3 NE INDEPENDENCE       44.39N 91.38W
05/31/2013  E0.25 INCH       TREMPEALEAU        WI   PUBLIC

&&

SHEA
Local storm report, May 31, 7:57 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             WHITEHALL               44.37N 91.31W
05/31/2013  E0.75 INCH       TREMPEALEAU        WI   911 CALL CENTER

&&

SHEA
Special weather statement, May 31, 8:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT FRI MAY 31 2013

IAZ008-MNZ079-086-087-094-095-WIZ032-010215-
BUFFALO-DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA-
816 PM CDT FRI MAY 31 2013

AT 813 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
FROM 8 MILES NORTHWEST OF OAK CENTER TO 26 MILES WEST OF CARPENTER...
MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MAZEPPA...KASSON...HAYFIELD...ORONOCO...LAKE CITY AND AUSTIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS
COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

HALBACH
Special weather statement, May 31, 8:16 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT FRI MAY 31 2013

WIZ017-029-010215-
CLARK-TAYLOR-
816 PM CDT FRI MAY 31 2013

AT 813 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
WESTBORO TO NEAR OWEN AND ROCK DAM LAKE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MEDFORD...RIB LAKE...GREENWOOD...DORCHESTER...LOYAL AND ABBOTSFORD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FRIDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN
WISCONSIN.

DAS
Local storm report, May 31, 8:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             PIGEON FALLS            44.42N 91.21W
05/31/2013  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:03 PM CDTSevere Thunderstorm WarningARXMower42 min
May 31, 9:16 PM CDTAreal Flood AdvisoryARXMower, Olmsted3 hr
May 31, 9:24 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona66 min
May 31, 9:41 PM CDTTornado WarningARXOlmsted34 min
May 31, 9:50 PM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted55 min
May 31, 10:25 PM CDTSevere Thunderstorm WarningARXWinona50 min
May 31, 10:48 PM CDTSevere Thunderstorm WarningARXFillmore, Mower42 min
May 31, 11:03 PM CDTAreal Flood AdvisoryARXFillmore, Mower5 hr
Jun 1, 4:18 AM CDTRiver Flood WarningARXOlmsted, Winona20 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.